MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-09
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint investigation is ongoing.The device is being returned for evaluation.If further information regarding this event becomes available, or the investigation is concluded, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, a physician at the surgical clinic of nashville was attempting to position a biomimics 3d (5mm x 100mm) in the mid superficial femoral artery for deployment.This was a pedal access site and as the biomimics 3d was traversing the bend of the anterior tibial vessel, the physician observed that the stent began to flower in the anterior tibial origin.The physician removed the biomimics 3d from the patient without issue and without damaging the stent.He then chose a non biomimics stent which passed to the sfa lesion and was successfully deployed.
 
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the relevant stent and delivery system lots showed no issues that were deemed related to the complaint investigation.The investigation included an evaluation of the returned device and a review of information provided on the case.The angiographic images could not be made available.Following evaluation of the returned device the following were identified: that there were stent struts protruding from the distal end of the outer braid confirming the physician's initial report of the event.It was confirmed that ten stent crowns had been released.The device displayed no cast or distortion of the outer braid.No damage was observed to any other components of the device including the distal braid, guidewire lumen and the distal tip.The length of outer braid was measured and was within specification.All bonds were intact.The tuohy borst valve was also unaffected.The remaining stent crowns were deployed on a benchtop without any issues.The complaint highlighted that the device was used via a pedal access and tracked through a tight bend in the anterior tibial artery.It is possible that friction created by the anatomy could have restricted movement of the outer braid and led to partial deployment.It is also possible that if the physician inadvertently advanced the pin end of the delivery system while the outer braid was restricted this too could lead to partial deployment of the stent even with the tuohy borst valve closed.The complaint was categorized as "premature stent release" and a cause category of "anatomy" was assigned.The reported complaint is not related to a deficiency of the device.If any additional information is provided a follow-up report will be submitted.Section b.1.Has been updated and section h.6.Adverse event coding has been updated to reflect the findings and conclusion of the investigation.
 
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the relevant stent and delivery system lots showed no issues that were deemed related to the complaint investigation.The investigation included an evaluation of the returned device and a review of information provided on the case.The angiographic images could not be made available.Following evaluation of the returned device the following were identified: that there were stent struts protruding from the distal end of the outer braid confirming the physician's initial report of the event.It was confirmed that ten stent crowns had been released.The device displayed no cast or distortion of the outer braid.No damage was observed to any other components of the device including the distal braid, guidewire lumen and the distal tip.The length of outer braid was measured and was within specification.All bonds were intact.The tuohy borst valve was also unaffected.The remaining stent crowns were deployed on a benchtop without any issues.The complaint highlighted that the device was used via a pedal access and tracked through a tight bend in the anterior tibial artery.It is possible that friction created by the anatomy could have restricted movement of the outer braid and led to partial deployment.It is also possible that if the physician inadvertently advanced the pin end of the delivery system while the outer braid was restricted this too could lead to partial deployment of the stent even with the tuohy borst valve closed.The complaint was categorised as "premature stent release" and a cause category of "anatomy" was assigned.Additional information was provided by the clinical site in response to a request for further information from the complaints investigation team as the initial investigation had not provided enough detail around the procedure.There was limited information available at the time the investigation was completed in relation to the advancement of the stent delivery system (sds) and who was in contact with it during advancement.This additional information highlighted the following : the physician was responsible for advancement of the device.There were two other people with control of the device while on the support wire.The luer was held while the advancement of the delivery system was taking place.The sds was advanced while by holding the outer braid close to the access point.The physician feels that there could have been some force applied to the luer/inner shaft during deployment.It is possible that during the advancement of the device, if a force was applied to the luer/inner shaft as highlighted by the physician's response this could have resulted in the premature flowering of the biomimics stent.As a result of the additional information the complaint category of "premature stent release" has not changed however the cause category of "user" has been added as well as "anatomy".Section h - investigation conclusions has been updated to reflect this.The reported complaint is not related to a deficiency of the device.If any additional information is provided a follow-up report will be submitted.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
unit 11 galway technology park
parkmore road
galway city, H91 V E0H
EI  H91 VE0H
Manufacturer Contact
alan mcdonagh
unit 11 galway technology park
parkmore road
galway, H91 V-E0H
EI   H91 VE0H
MDR Report Key12907176
Report Number3011632150-2021-00047
Device Sequence Number4081090
Product Code NIP
UDI-Device Identifier05391526850442
UDI-Public(01)05391526850442(17)220906(11)210205(10)0000070518
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2022
Device Model Number142122-09
Device Catalogue Number142122-09
Device Lot Number0000070518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2020
Supplement Date Received by Manufacturer01/07/2022
03/04/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date01/31/2022
03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown